Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at May 24, 2019, 9:53 AM MDT for 4 counties in Wyoming. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2019, 9:53 AM MDT (15:53 UTC)
- Expired
- May 24, 2019, 3:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:15 AM MDT | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. |
| May 24, 10:20 AM MDT | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. GUSTS TO 61 MPH AT 955 AM. GUST TO 66 MPH AT 850 AM. |
| May 24, 10:30 AM MDT | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 41 MPH. |
| May 24, 10:45 AM MDT | NON-TSTM WND GST 64 | 11 Sse Harris Park, WY | WHEATLAND EW8763. SUSTAINED WINDS 37 MPH. |
| May 24, 11:20 AM MDT | NON-TSTM WND GST 63 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 49 MPH. |
| May 24, 11:35 AM MDT | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED WINDS 38 MPH. |
| May 24, 12:00 PM MDT | NON-TSTM WND GST 59 | 11 Sse Harris Park, WY | MESONET SITE WHEATLAND EW8763. |
| May 24, 12:15 PM MDT | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED WINDS 39 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WWUS75 KCYS 241553 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 953 AM MDT Fri May 24 2019 ...Strong Winds in Wind Prone Areas of Southeast WYoming this Morning Through Early Afternoon... WYZ106-110-113-116-242100- /O.NEW.KCYS.HW.W.0025.190524T1553Z-190524T2100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Upper North Platte River Basin- South Laramie Range- Including the cities of Bordeaux, Arlington, Elk Mountain, Saratoga, Encampment, Buford, Pumpkin Vine, and Vedauwoo 953 AM MDT Fri May 24 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 3 PM MDT this afternoon. * TIMING...Through 3PM today. * WINDS...West to Southwest at 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
094 WWUS75 KCYS 242049 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 249 PM MDT Fri May 24 2019 ...WINDS EASING THIS AFTERNOON...HIGH WIND WARNING EXPIRES AT 3 PM THIS AFTERNOON... WYZ106-110-113-116-242200- /O.EXP.KCYS.HW.W.0025.000000T0000Z-190524T2100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Upper North Platte River Basin- South Laramie Range- Including the cities of Bordeaux, Arlington, Elk Mountain, Saratoga, Encampment, Buford, Pumpkin Vine, and Vedauwoo 249 PM MDT Fri May 24 2019 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... Winds are easing and high wind guidance continues to shows winds easing. Therefore...the High Wind Warning will be allowed to expire on time at 3 PM this afternoon. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 24, 5:41 AM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 24, 5:41 AM MDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
541 AM MDT Fri May 24 2019
.SHORT TERM...(Today and tonight)
Issued at 330 AM MDT Fri May 24 2019
Winds are slowly diminishing across the North Snowy Range
Foothills and across the Laramie Range but will allow the High
Wind Warning to continue to expiration to accommodate the
potential for brief gusts over 58 mph. GOES 16 nighttime
microphysics RGB channel and the night fog channel difference
product picking up on some low clouds and patchy fog across
Laramie County into Kimball and Banner County along with up along
the Niobrara and White Rivers in Dawes County. Expecting burnoff
of remaining fog shortly after sunrise.
Main story for the remainder of the day will revolve around the
departure of an upper level low into the Dakotas today with an
associated shortwave passing through. Considering vorticity
advection, diurnal heating and availability of moisture cannot
rule out the potential for some scattered showers and an isolated
thunderstorm which coincides with the SPC general thunderstorm
risk for today across the region particularly the western portion
of the forecast area including Carbon County. Otherwise a fairly
warm day with temperatures rising back into the 60s and perhaps
low 70s across the high plains.
.LONG TERM...(Saturday through Thursday)
Issued at 330 AM MDT Fri May 24 2019
With the departure of the low into the Dakotas not much of a break
in terms of ridging pressure under southwesterly flow as subtle
perturbations in the low to mid flow coupled with warm dewpoints
and daytime temperatures should suffice to form some isolated
showers and thunderstorms on Saturday. Better setup with some max
vorticity segments under the flow to produce some stronger storms
perhaps an isolated severe threat or two with robust CAPE values
in the 1000-1500 range. Similar setup again on Monday with
afternoon showers and thunderstorms with again some possibly
severe not without question.
Similar to discussion yesterday morning, concern of the main model
groups in the speed of this system moving across the region with
the upper low over us on Tuesday but the ejection speed into the
high plains is still inconsistent making the potential for
continued precipitation chances Tuesday and Wednesday with concern
to definitely talk about expected QPF amounts. But given the
recent precipitation and saturated soils, flood risk given the
potential for some thunderstorms to produce heavy bursts of rain
remains a valid concern given the swollen rivers and streams
beyond the White River currently under a Flood Advisory.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 534 AM MDT Fri May 24 2019
Generally VFR this morning as yesterday's system lifts out of the
region. Isolated patchy fog can be found across portions of
southeast Wyoming and the western Nebraska Panhandle, with locally
dense fog over much of Laramie County, including KCYS, as winds
remain out of the south. Expect fog to lift by 15Z as the winds
shift towards the west and southwest. Winds increase with another
passing, generally dry, system from west to east with gusts 25-30
kts after 24/15Z east of the I-25 corridor. To the west of the
I-25 corridor, gusts will remain near 40 kts through about 25/03Z.
Best chances for showers today near and around KRWL. Areas of LLWS
near KCYS and KBFF this morning as the winds shift through about
15Z this morning.
&&
.FIRE WEATHER...
Issued at 330 AM MDT Fri May 24 2019
Fire weather concerns will remain low through the period with the
recent precipitation and a period of unsettled weather with almost
daily chances of afternoon showers and thunderstorms. Saturday and
Sunday will have the lowest forecasted Min RHs from the upper teens in
Carbon County to the mid 20s across the WY High Plains. Wind gusts
over the weekend will generally be in the upper teens to low 20s.
&&
.HYDROLOGY...
Issued at 330 AM MDT Fri May 24 2019
With the recent wet, heavy snowfall across the area, initial reports
have area streams and creeks on the rise with portions of the White
River out its banks at Hwy 385. The White River sensor at the NE/SD
border been slowly declining after rising back close to 17 feet
Thursday. Continued wet pattern and snowmelt will likely not ease
the flood risk or water levels for the next several days. A Flood
Advisory remains in effect but considering the ongoing impacts
and little expected relief given an active wet pattern in the
forecast may likely need to be extended. Biggest concern going
forward with the active pattern will be the possibility of rain on
snow from the mountain ranges to the Pine Ridge in NE. Depending
on rates and intensity further flooding concerns remain for rapid
rises in area rivers and streams besides the White River.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 6 AM MDT early this morning for WYZ110-
115.
NE...None.
&&
SHORT TERM...WM
LONG TERM...WM
AVIATION...AB
FIRE WEATHER...WM
HYDROLOGY...WMHazardous weather outlook, May 24, 6:03 AM MDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 603 AM MDT Fri May 24 2019 NEZ003-019>021-055-095-096-WYZ101>109-111>114-116-117-251215- Box Butte-Scotts Bluff-Banner-Morrill-Cheyenne-North Sioux- South Sioux-Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-South Laramie Range- South Laramie Range Foothills- 603 AM MDT Fri May 24 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated and non-severe thunderstorms possible in the afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered showers and isolated thunderstorms are possible mainly over the weekend into early next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-251215- Dawes- 603 AM MDT Fri May 24 2019 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Flood advisory continues for the White River from Whitney to the SD/NE state line from recent snowmelt and rainfall event this week. Please see flood advisory product for additional information. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered showers and isolated thunderstorms are possible mainly over the weekend into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ110-115-251215- North Snowy Range Foothills-Laramie Valley- 603 AM MDT Fri May 24 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Expect strong southeast winds with local gusts to 55 mph into this evening, then becoming west with strong gusts late tonight. Otherwise isolated and non-severe thunderstorms possible in the afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered showers and isolated thunderstorms are possible mainly over the weekend into early next week. .Spotter information statement... Spotter activation will not be needed. NEZ054-WYZ118-119-251215- Kimball-Central Laramie County-East Laramie County- 603 AM MDT Fri May 24 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Areas of fog this morning with visibility under 1 mile possible through shortly after sunrise. Otherwise isolated and non-severe thunderstorms possible in the afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered showers and isolated thunderstorms are possible mainly over the weekend into early next week. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:00 PM MDT | Flood Watch | CYS | Converse, Goshen, Niobrara, Platte | 5 days |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.